MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device returned together with microcatheter, the coil delivery wire was found to be kinked/bent in multiply areas, the main coil was found to be broken/fractured inside the microcatheter.It was pushed out using patency mandrel, the main coil was found to be broken/fractured, the main coil was found to be stretched, the main coil was found to be kinked/bent.A functional inspection, was unable to perform as the main coil was found to be broken/fractured inside the microcatheter.The catheter was flushed, and the patency mandrel was inserted to push out the coil; however significant friction was noted, and the patency mandrel stuck in the proximal part of the microcatheter.The patency mandrel was inserted from the distal end of the microcatheter, and the coil was pushed out.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was analyzed.The main coil was found to be broken/fractured inside the returned microcatheter which indicates that the coil was advanced into the catheter during the procedure.The main coil as found to be kinked/bent and stretched.The coil delivery wire was found to be kinked/bent.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the as reported codes 'coil introducer sheath friction', 'main coil difficulty inserting' and to the as analyzed codes 'main coil broken/fractured during use', 'main coil stretched', 'main coil kinked/bent.' an assignable cause of 'handling damage' will be assigned to as analyzed code 'coil delivery wire kinked/bent' as these defects appear to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the main coil (subject device) was broken/fractured during use.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET 360 NANO 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17559540
Report Number3008881809-2023-00421
Device Sequence Number3640251
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Catalogue NumberM0035442030
Device Lot Number22616534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown